MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT 5F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON SELECT 5F SELECT CATHETER; DQY
Catalog Number PNS5F130BER
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for medical procedure, the hospital staff found that the neuron select 5f select catheter (5f select) was kinked upon removal from the packaging.The damage to the 5f select was found prior to use, and therefore it was not used in the procedure.The procedure was completed using a new 5f select.
 
Additional Manufacturer Narrative
Occupation.Health professional.

Brand Name
NEURON SELECT 5F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7197719
Report Number3005168196-2018-00132
Device Sequence Number16518294
Product Code DQY
UDI-Device Identifier00814548010212
UDI-Public00814548010212
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Catalogue NumberPNS5F130BER
Device Lot NumberF79683
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005